Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

I want my dh to stop taking antidepressants

He has no sex drive, it hasn't helped with anxiety or depression and he's gained tons of weight. What to do, or do nothing?

Answer Question
 
Anonymous

Asked by Anonymous at 11:55 AM on Jun. 21, 2011 in Relationships

Answers (9)
  • It can take years to get your sex drive back after coming off antidepressants. Have you guys talked about it? Does he know how you feel? Does he think the meds have helped?

    pookiekins34

    Answer by pookiekins34 at 11:56 AM on Jun. 21, 2011

  • Talk to him.. Communication is everything.♥
    SuperrMommyy

    Answer by SuperrMommyy at 11:57 AM on Jun. 21, 2011

  • He needs to go back to his Doctor, if things still aren't better with his depression he obv needs different or a higher dose of pills, OR a different treatment, councelling maybe?
    kylie_bob

    Answer by kylie_bob at 11:58 AM on Jun. 21, 2011

  • I agree with kylie bob......
    Dahis

    Answer by Dahis at 12:00 PM on Jun. 21, 2011

  • I have talked to him, he's just emotionally addicted IMO. My doc even told me she does not like zoloft and I know I felt a ton better after getting off it. i know he would have more motivation and stuff. I will try talking to him again. Maybe see if he will take a natural supplement.
    Anonymous

    Comment by Anonymous (original poster) at 12:00 PM on Jun. 21, 2011

  • i was diagnosed with type 2 bipolar disorder and was on antidepressants with mood suppressors for YEARS. after going through drug addition and popping pills, i wanted to get rid of all chemical substances i was taking, even down to tylenol for headaches. i ended up taking St. John's-Wort for my depression, it worked GREAT! this IS something you and your man want to discuss with the doc though, it's not meant for everyone and there are other natural supplements out there for depression alone (i just used St. John's-Wort because it was safe to use with bipolar). take it slow - antidepressants aren't pills you wanna mess around with!!! good luck though!!!
    RachelleM1986

    Answer by RachelleM1986 at 12:04 PM on Jun. 21, 2011

  • Your opinion doesn't matter; his and his doctor's opinions do. I suffer from anxiety and depression, and you have no idea what is going on inside his head, even if you have depression or other issues yourself. You might think they are doing nothing, but he might see it very differently. If HE doesn't think the meds are working, then he should talk to his doctor to find out about switching to something that will or upping his dosage, but you cannot decide for him that they aren't, or that he's addicted or anything else.

    What you CAN do is talk to him about your concerns about his weight gain and low sex drive. You can also suggest that you believe they are related to the meds. But don't tell him that you think he's addicted or they're not working or whatever. That will not help anything at all.
    wendythewriter

    Answer by wendythewriter at 12:07 PM on Jun. 21, 2011

  • I agree with the others...he needs to go back to his dr and find other or more options. Personally...zoloft has worked for me....I have ben on them for the past 4 years. There have been times though that I forgot to take them and it gets pretty ugly! good luck.
    Terra24

    Answer by Terra24 at 12:09 PM on Jun. 21, 2011

  • Instead of making him come off his meds, I'd get him to talk to his doc about another med that might work better for him and let him retain his sex drive.
    lovingmy4babies

    Answer by lovingmy4babies at 12:43 PM on Jun. 21, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN